We present the history of inequalities for Padé approximant errors in the Stieltjes case. Inequalities optimal in order are obtained for these approximants by using results of J. Vinuesa and A. P. Magnus.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
H. S. Wall,Analytic Theory of Continued Fractions, Van Nostrand (1948).
J. Gilewicz, “Approximants de Padé,”Springer Lect. Notes Math.,667 (1978).
J. Gilewicz and A. P. Magnus, “Optimal inequalities of Padé approximant errors in the Stieltjes case: closing result,” in:Integral Transforms and Special Functions, Gordon & Breach, Moscow (to appear).
J. Gilewicz and A. P. Magnus, “Sharp inequalities for the Padé approximants in the Stieltjes case,”Rocky Mountain J. Math.,21, 227–233 (1991).
J. Gilewicz and A. Magnus, “Valleys in c-table,”Springer Lect. Notes Math.,765, 135–149 (1979).
G. A. Baker Jr.,Essentials of Padé Approximants, Academic Press, New York (1975).
P. Wynn, “Extremal properties of Padé quotients,”Acta Math. Acad. Sci. Hungaricae,25, 291–298 (1974).
J. Karlsson and B. Von Sydov, “The convergence of Padé approximants to series of Stieltjes,”Ark. Math.,14, 43–53 (1976).
G. Freud,Orthogonal Polynomials, Pergamon Press, New York-Budapest (1971).
J. Gilewicz and J. Vinuesa, “A conjecture on the extension of the inequalities of Padé approximant errors in the Stieltjes case to the whole Padé table,”IMACS Annals on Comp. and Appl. Math.,9, No. 1–4, 275–276 (1991).
J. Gilewicz and A. P. Magnus, “Inverse Stieltjes iterates and errors of Padé approximants in the whole complex plane” (to appear).
Published in Ukrainskii Matematicheskii Zhurnal, Vol. 46, No. 7, pp. 941–943, July, 1994.
About this article
Cite this article
Gilewicz, J. Story of rational approximation for the class of Stieltjes functions: From Stieltjes to recent optimal estimations of errors. Ukr Math J 46, 1031–1034 (1994). https://doi.org/10.1007/BF01056680
- Rational Approximation
- Optimal Estimation
- Approximant Error
- Stieltjes Function